Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 6, 2009, 3:56 AM PDT for 5 counties in Nevada. It took effect at May 6, 2009, 10:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 3:56 AM PDT (10:56 UTC)
- In effect from
- May 6, 2009, 10:00 AM PDT
- Expired
- May 6, 2009, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 061056 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 356 AM PDT WED MAY 6 2009 ...STRONG WINDS ACROSS NORTHERN NEVADA TODAY... .WINDS OUT AHEAD OF A COLD FRONT WILL BE STRONG ACROSS NORTHERN NEVADA TODAY...DIMINISHING THIS EVENING BY SUNSET. NVZ030>032-034-036-062300- /O.NEW.KLKN.WI.Y.0014.090506T1700Z-090507T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 356 AM PDT WED MAY 6 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR MUCH OF NORTHERN NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN...SOUTHWEST...AND SOUTH CENTRAL ELKO COUNTY...THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE... AND NORTHERN LANDER AND EUREKA COUNTIES. WINDS WILL INCREASE OUT OF THE SOUTHWEST BY MID MORNING TODAY...WITH SUSTAINED WINDS REACHING 25 TO 35 MPH MIDDAY...AND GUSTS UP TO 45 MPH THIS AFTERNOON. MOUNTAIN PASSES IN NORTHERN HUMBOLDT AND NORTHERN ELKO COUNTIES COULD SEE GUSTS TO 55 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...MAINLY THIS AFTERNOON...THAT COULD REDUCE VISIBILITIES LOCALLY TO 1 TO 2 MILES. WINDS WILL DIMINISH BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH...OR FREQUENT GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA/RCM
1 follow-up statement
000 WWUS75 KLKN 062136 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT WED MAY 6 2009 NVZ030>032-034-036-070200- /O.CON.KLKN.WI.Y.0014.000000T0000Z-090507T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN 236 PM PDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH... OR FREQUENT GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 5, 1:19 PM PDT, 14 hours 37 minutes earlier.
Area forecast discussion, May 5, 1:19 PM PDT, 14 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 119 PM PDT TUE MAY 5 2009 .SYNOPSIS...THE STORM TRACK WILL REMAIN NORTH OF NEVADA THROUGH THE WEEKEND. A FEW STORMS PASSING TO THE NORTH WILL BRING ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SHOWERS TO AREAS NEAR THE OREGON AND IDAHO BORDERS FROM TIME TO TIME. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. && .SHORT TERM...TONIGHT THROUGH FRIDAY. NEARLY ZONAL FLOW WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH FRIDAY. A SHORT WAVE IN THIS FLOW WILL CLIP FAR NRN NV NEAR THE OREGON AND IDAHO BORDERS WEDNESDAY AND WEDNESDAY NIGHT FOR A SLIGHT CHANCE OF SHOWERS. THIS FAST ZONAL FLOW WILL BRING BREEZY CONDITIONS TO NRN NV DURING THE AFTN HOURS WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. NEAR ZONAL FLOW OVER THE GREAT BASIN INTO THE WEEKEND WITH DRY AND MILD CONDITIONS. BROAD TROUGH CENTERED NEAR VANCOUVER ISLAND SUNDAY NIGHT IS PROGGED TO BEGIN ITS INLAND PUSH. MODELS DISAGREE HOWEVER AS TO THE TRAJECTORY OF THE FEATURE. GFS MOVES THE LOW SOUTH MONDAY...THEN INLAND OVER SOUTHERN OREGON MONDAY NIGHT WITH PRECIP MOVING INTO NORTHERN NEVADA BY EARLY TUESDAY. ECMWF HOWEVER TAKES THE LOW OFF THE NORTHERN WASHINGTON COAST SUNDAY NIGHT INTO NORTHEASTERN WASHINGTON STATE MONDAY...AND THEN DROPS THE TROUGH SOUTH INTO OREGON MONDAY NIGHT. GFS SEEMS LIKE A MORE BELIEVABLE PATH. HOWEVER WITH SUCH VARIABILITY FROM RUN TO RUN IN THE DAY 6-7 TIME FRAME LATELY IN BOTH MODELS...NOT A LOT OF CONFIDENCE IN EITHER MODEL BEYOND THE WEEKEND. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH WEDNESDAY. MID-LEVEL CLOUDS THIS AFTERNOON WILL CLEAR THIS EVENING. WINDS WILL BE BREEZY OUT OF THE SOUTHWEST TO WEST INTO THIS EVENING...AND AGAIN WEDNESDAY AFTERNOON. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.